MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 15455300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for investigation nor were radiographs provided to confirm the event.Information received from the physician indicates patient was diagnosed with pseudoarthrosis 15 months post initial surgery.Labeling review: ".Potential adverse events and complications; as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: bending, fracture or loosening of implant component(s).".
 
Event or Problem Description
On (b)(6) 2016, patient heard a "pop" and was experiencing back pain.Patient was diagnosed with "a broken rod".It was reported a ct scan of the spine indicated a fracture of the connector rods.On (b)(6) 2016, patient underwent revision surgery to remove the fractured rod and revise the instrumentation.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6704687
Report Number2031966-2017-00080
Device Sequence Number43473
Product Code NBK
UDI-Device Identifier00887517594181
UDI-Public00887517594181
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number15455300
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2017
Initial Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR